Contests with a stochastic number of players

Lim, Wooyoung and Matros, Alexander (2009) Contests with a stochastic number of players. Games and Economic Behavior, 67 (2). pp. 584-597. ISSN 0899-8256

[img]
Preview
PDF (Contests with a Stochastic Number of Players)
john_dmt090306.pdf - Submitted Version

Download (237kB)

Abstract

We study Tullock's (1980) n-player contest when each player has an independent probability 0 < p 2 individual equilibrium spending as a function of p is single-peaked and satisfies a single-crossing property for any two different numbers of potential players. However, total equilibrium spending is monotonically increasing in p and n. We also demonstrate that ex-post over-dissipation is a feature of the pure-strategy equilibrium in our model. It turns out that if the contest designer can strategically decide whether to reveal the actual number of participating players or not, then the actual number of participants is always revealed.

Item Type:
Journal Article
Journal or Publication Title:
Games and Economic Behavior
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2000/2002
Subjects:
ID Code:
60740
Deposited By:
Deposited On:
17 Dec 2012 09:24
Refereed?:
Yes
Published?:
Published
Last Modified:
14 Jul 2020 03:21